REQUIP

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
skygreen
Posts: 5
Joined: Wed Jun 23, 2004 8:05 pm
Location: Memphis, TN
Contact:

REQUIP

Postby skygreen » Wed Jun 23, 2004 8:17 pm

I am taking 1MG/ 3 times a day and working my way up in dose. I see post that other people are on this but have not seen anyone post their daily dosage. If anyone else is on this can you please share the daily dose that works for you. Thanks

Kelly

jumpyowl
Posts: 774
Joined: Sat Mar 27, 2004 2:59 pm
Location: Yantis, TX
Contact:

Welcome Skygreen!

Postby jumpyowl » Sat Jun 26, 2004 11:48 am

I am about to see a new doctor who is a specialist in RLS (I hope).

I have not taken either Mirapex or Requip yet. But I would like to try one of them. I will discuss that with my doctor. Presently I am on Neurontin and Hydrocodone.

Have you taken Mirapex before or is Requip is the first dopamine agonist you are trying?

If the answer is yes, how do they compare?

If the answer is no, why did your doc prefer Requip to Mirapex?

And the most important question:

Does 3 mg Requip a day help? I guess not fully as you are still titrating up. How severe is your RLS? Are you taking anything else?

I hope that other people presently on Requip will post their dose and experience with this new drug.
Jumpy Owl

brittbray
Posts: 5
Joined: Fri Jun 25, 2004 12:29 am
Location: Tyler, Texas

Requip

Postby brittbray » Sat Jun 26, 2004 9:04 pm

I was just diagnosed with rls on Tues., and my doctor started me on Requip .25 mg. She told me to up the dosage by 1/2 tablet every 3-4 days until I can sleep thru the night. Last night I took 2 tablets (.50 mg), and I did not go to sleep until 3:00 AM and that was after taking Benadryl just to try and knock myself out. My legs were going nuts! Now, I'm not sure whether to try another night with two pills or stop completely and call my doctor Monday to see about something else. I think it's making things worse instead of better at this point, but I don't know if I'm just not taking a large enough dose. Anybody got any advice?

skygreen
Posts: 5
Joined: Wed Jun 23, 2004 8:05 pm
Location: Memphis, TN
Contact:

jumpyowl

Postby skygreen » Sat Jun 26, 2004 10:32 pm

Thanks so much for the reply and you ask some very good questions. First I will tell you that I have a pretty severe case that also involves my arms and upper chest, along with the usual pian from the hips down. I am a 44 year old male and have been to tons of Doctor including the Mayo Clinic in Rochester.
I have not taken Mirapex and Requip is the first Dopamine drug I have tried. I have only been on it about4 weeks and my Doc started me on a higher than usual dose. It is not helping yet but I know it can take at least 4 weeks before any results. One thing I have learned over the years is to try my best tp be patient. I would also like to tell you all my meds as it may be of interest to you. I have taken Neurontin since January and currently take 1200MG/daily and it seems to help some as I have stopped once for 2 weeks and got back on it. I also take:
Ambien 10MG to sleep, works for 4 to 5 hours
Tizanidine 4MG at night to keep my feet from cramping
Ultracet as needed for daily pain
Requip as I stated before and went up today to 4MG/daily
I also take all the vitamin supplements including Chelated Calcium Magnesium and this seems to help my energy level during the day a lot.
Diovan-HCT for blood pressure and a diuretic, all this pain can cause a lot of irregular heart beats and overall blood pressure problems. This really seems to help keep me a lot calmer and lessed distreesed feeling.
This is probably more info than you wanted but I know you cannot use any of my info to your benifit without knowing the whole picture. I hope this helps and would be happy to tell anyone else what else I have tryed in the past and am no longer on.

Kelly

brittbray
Posts: 5
Joined: Fri Jun 25, 2004 12:29 am
Location: Tyler, Texas

Postby brittbray » Sat Jun 26, 2004 10:41 pm

Thanks for the reply:
That was another question I had: Is the Requip supposed to help you sleep or is it just supposed to help with the tremors and leg jerks? My legs are always aching sometimes just a dull ache but at night sometimes I get pains like someone is poking a needle in my legs or arms. But at night, it seems like not only am I having problems keeping my legs still, but I just cannot seem to relax mentally. It doesn't seem like the Requip is making me drowsy--if anything it's hyping me up. I wondered if the doctor would need to put me on something else to help me sleep. I was in the hospital about a month ago, and they gave me Ambien to help me sleep and it worked like a charm!

skygreen
Posts: 5
Joined: Wed Jun 23, 2004 8:05 pm
Location: Memphis, TN
Contact:

brittbray

Postby skygreen » Sun Jun 27, 2004 11:46 am

The Requip is supposed to supplement the brain to help reduce the random and excessive firing to the legs that creates a lot of the pain by over working them in the resting position.That's my opinion anyway, I am no Doctor. It is not so much to help you sleep. You should tell your Doctor, (not ask) for a sleep aid such as ambien 10MG. My feet cramp in bed because when I straiten them out the muscles kind of frog up. The Tizanidine 4MG realy has stopped that problem at night. With this terrible condition the only relief we really get is while we are sleeping so do what you can to insist your Doctor address your sleeping problems as lack of sleep is your enemy and the enemy of the people around you. Ambien can be taken long term according to all my Doctors and I go to some of the best at U.T. Bold in Memphis. You should try the supplements I mentioned in my previous post. What have you got to lose. Just another pill to swallow each day.

jumpyowl
Posts: 774
Joined: Sat Mar 27, 2004 2:59 pm
Location: Yantis, TX
Contact:

Requip and Mirapex

Postby jumpyowl » Sun Jun 27, 2004 6:35 pm

I have not yet taken Requip. I copied the following from a Yahoo support group posting:

I first began Requip .25 did nothing for me. Only a full 1 mg helped. Ask your doctor, but next time you try Requip for a holiday, possibly more of it would help you.

Now, on to my potential holiday (from Mirapex). I take 3 mg of Requip spaced throughout the day, the final about an hour before bed. It's been working fine for me since I began this past January. It has truly felt like a miracle. So I've only been on it for 5 months, but I sense it is not as effective as it was when I began it.

Has anyone taken a holiday from requip? What was your Requip dosage and which alternative medicine did you switch to ...how much and for how long?

I can't take Sinemet (a dopamine agonist precursor). It augments powerfully almost immediately. I've never tried any but these two drugs, Requip and Mirapex.


It comes as a surprise to me but apparently these two drugs can be used for each other on a drup holiday. This should imply that they work on different reception sites. Since Requip works on D2, possiblt Mirapex works on D1and D3. But I had better check into that one.

Sinemet is a pretty crappy drug. In the majority of cases it leads to severe augmentation.
Last edited by jumpyowl on Tue Jul 13, 2004 1:21 pm, edited 1 time in total.
Jumpy Owl

jumpyowl
Posts: 774
Joined: Sat Mar 27, 2004 2:59 pm
Location: Yantis, TX
Contact:

Benadryl

Postby jumpyowl » Tue Jul 06, 2004 1:35 am

Brittbray wrote:

I did not go to sleep until 3:00 AM and that was after taking Benadryl just to try and knock myself out.


this is a big problem. It appeares that the only sleep aid one can get without prescription is an antihistamine which has drowsiness as a side effect (such as Benadryl). Not only they are not very effective as sleep medication but they also exacerbate paresthesia, the main symptom of RLS.

Dopamine agonists (Mirapex, Requip) for painful RLS especially seem insufficient . Often they have to be supplemented either by a pain medication (e.g. Ultram is often used, but hydrocodone serves well) or a tranquilizer. Klonopin is often used but Lorazepam or Flurazepam is better partially because they have a shorter half life.
Jumpy Owl


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest